| Model Number |
357511 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/14/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for pre-dilatation of a moderately calcified lesion (95 percent stenosis degree) in the moderately tortuous sfa.During inflation up to 6 atm, it was noted that contrast medium was leaking out of the balloon.The balloon catheter was withdrawn and a pinhole was detected.
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has been inflated and was deflated in the as-returned state.Upon inflation the pressure could not be held.A fine jet of water was seen to emerge from the proximal balloon portion.Microscopic inspection showed a pinhole in the balloon 20.5 mm proximal to the distal x-ray marker.In close vicinity of the pinhole a long scratch was observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the reported event is most likely related to the patients anatomy.